Georgia, 2005

Winter Weather in Georgia, February 2, 2005

February 2, 2005 · NWS FFC · 6 events in 6 counties and zones

Several reports were received from the county 911 centers in the northeast Georgia mountain counties of minor icing on trees, power lines, and a few roads in the higher elevations. All ice accumulations reported were generally less than one-tenth inch.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Several reports were received from the county 911 centers in the northeast Georgia mountain counties of minor icing on trees, power lines, and a few roads in the higher elevations. All ice accumulations reported were generally less than one-tenth inch. Temperatures were hovering between 30-32 degrees at elevations generally above 2500 feet as a strong storm system from the southwest spread rain across the area. No significant problems were noted.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Feb 2, 5:00 AM EST, 5 hours earlier.

Area forecast discussion, Feb 2, 5:00 AM EST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 AM EST WED FEB 2 2005

.SHORT TERM...
RAIN MOVING INTO CWA THIS MORNING. EXPECT PERIODS OF RAIN
THROUGHOUT TODAY AND TONIGHT ACROSS ALL OF CWA. IN NE GA...
SFC WET BULB TEMPS SHOULD STAY ABOVE FREEZING HOWEVER SIGNIFICANT
COLD LAYER BETWEEN 950MB AND 850MB SEEN ON MODEL AND BUFR
SOUNDINGS THIS MORNING. ETA40 SHOWS THIS COLD LAYER WARMING
QUICKLY TODAY AND THIS EVENING...WITH ENTIRE SOUNDING ABOVE
FREEZING BY 06Z. NOT SO SURE IT WILL OCCUR THIS QUICKLY. HAVE
RAIN WITH PERIODS OF SLEET FORECAST FOR NE GA TODAY AND TONIGHT.
AS UPR LOW TRACKS SLOWLY EAST-SOUTHEAST OVER ERN TN TO NC/SC...
COULD SEE SOME LIGHT SNOW OR RAIN/SNOW MIX THURS NIGHT IN FAR
NE ZONES. SFC TEMPS APPEAR TO BE TOO WARM FOR SIGNIFICANT SNOW.

.LONG TERM...
FRIDAY/SATURDAY LOOK MIGHTY FINE WITH LOTS OF SUNSHINE...MUCH
BETTER THAN LAST WEEKEND. NEXT SYSTEM COMING OUT OF BROAD
SW FLOW...WAA PRECIP COULD BEGIN AS EARLY AS LATE SUN WITH
MORE SIGNIFICANT LIFT MON AND TUE. ECMWF MORE SUBTLE WITH FEATURES
WHILE DGEX AGAIN AMPLIFYING SYSTEM TOO MUCH. GFS/ECMWF BLEND
USED FOR THE MOST PART.
&&

.AVIATION...
3000 TO 4000 FT CEILINGS ACROSS THE AREA THIS MORNING ASSOCIATED
WITH SYSTEM BRINGING RAIN TO THE STATE. WILL KEEP THIS CLOUD DECK
ACROSS THE AREA TODAY WITH SOME LOWER CEILINGS AROUND 1000FT IN AND
AROUND SHOWERS. SHOWERS ACTIVITY WILL CONTINUE ALL DAY SO WILL KEEP
CURRENT THINKING WITH TAF SITES. WINDS WILL CONTINUE TO BE
EASTERLY WITH SPEEDS IN THE 8 TO 14 KT RANGE THROUGH THE PERIOD.
&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA                    40  37  46  35 / 100 100  50  10
ATHENS                     38  36  41  32 / 100 100  80  20
GAINESVILLE                39  35  40  32 / 100 100  70  20
ROME                       41  37  45  36 / 100 100  40  10
COLUMBUS                   45  43  53  37 / 100  90  40  10
MACON                      43  42  50  35 / 100 100  70  10
&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
&&

13 SNELSON
Hazardous weather outlook, Feb 2, 6:00 AM EST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
600 AM EST WED FEB 2 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
600 AM EST WED FEB 2 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...NO HAZARDOUS WEATHER EXPECTED THROUGH TONIGHT...

.SYNOPSIS...
LIGHT TO MODERATE SHOWERS EXPECTED TODAY WITH RAINFALL TOTALS AROUND
AN INCH THROUGH TONIGHT. INSTABILITY INDICES WITH THIS SYSTEM ARE
VERY WEAK ACROSS GEORGIA SO NO THUNDERSTORM ACTIVITY IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE OF FREEZING RAIN...SLEET OR SNOW THURSDAY MORNINGN
ACROSS NORTHEAST GEORGIA. OTHERWISE...NO HAZARDOUS WEATHER EXPECTED
THROUGH THE PERIOD.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 winter weather. Local standard time, as filed.

Winter Weather, Fannin

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
Fannin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Winter Weather, Lumpkin

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
Lumpkin forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Winter Weather, Pickens

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
Pickens forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Winter Weather, Towns

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
Towns forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Winter Weather, Union

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
Union forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Winter Weather, White

When
February 2, 10:00 AM EST to 2:00 PM EST
Where
White forecast zone
Reported by
GOVT OFFICIAL
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, February 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440831, 5440832, 5440833, 5440834, 5440835, 5440836.